Alert archive / Missouri / Wind Advisories in 2008
Wind Advisory 12, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Nov 5, 2008, 9:49 AM CST for 10 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Nov 5, 2008, 11:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2008, 9:49 AM CST (15:49 UTC)
- In effect from
- Nov 5, 2008, 11:00 AM CST
- Expired
- Nov 5, 2008, 3:40 PM CST
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 471 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KSGF 051549 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 949 AM CST WED NOV 5 2008 ...WIND ADVISORY IN EFFECT LATE THIS MORNING THROUGH THIS AFTERNOON... .A STRONG STORM SYSTEM WILL CONTINUE TO TAKE SHAPE OVER THE PLAINS STATES TODAY. THE COMBINATION OF A STRONG PRESSURE GRADIENT... ALONG WITH STRONG WIND FIELDS JUST ABOVE GROUND LEVEL...WILL RESULT IN SUSTAINED WIND SPEEDS BETWEEN 25 AND 35 MPH WITH GUSTS IN EXCESS OF 40 MPH POSSIBLE THIS AFTERNOON. AREAS ALONG AND WEST OF A LINE FROM CASSVILLE...TO STOCKTON...TO OSCEOLA WILL BE MOST PRONE TO THESE STRONG...GUSTY WINDS. KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-060000- /O.NEW.KSGF.WI.Y.0012.081105T1700Z-081106T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER- DADE-NEWTON-LAWRENCE-MCDONALD-BARRY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE... GREENFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON... PINEVILLE...MONETT...CASSVILLE 949 AM CST WED NOV 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A STRONG STORM SYSTEM WILL CONTINUE TO DEVELOP ACROSS THE PLAINS STATES TODAY. A STRONG PRESSURE GRADIENT...ALONG WITH STRONG WINDS JUST ABOVE GROUND LEVEL...WILL RESULT IN SUSTAINED SOUTH WINDS BETWEEN 25 AND 35 MPH AND GUSTS OCCASIONALLY EXCEEDING 40 MPH. AREAS ALONG AND WEST OF LINE FROM CASSVILLE...TO STOCKTON...TO OSCEOLA WILL BE MOST PRONE TO THESE STRONG WIND GUSTS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH POSSIBLE. MOTORISTS USING WEST TO EAST ORIENTED HIGHWAYS ARE URGED TO USE EXTREME CAUTION THIS AFTERNOON. $$ GAGAN
1 follow-up statement
000 WWUS73 KSGF 052140 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 340 PM CST WED NOV 5 2008 KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-052245- /O.CAN.KSGF.WI.Y.0012.000000T0000Z-081106T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER- DADE-NEWTON-LAWRENCE-MCDONALD-BARRY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE... GREENFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON... PINEVILLE...MONETT...CASSVILLE 340 PM CST WED NOV 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE WIND ADVISORY. SUSTAINED SOUTH WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE FOR THE REMAINDER OF THIS AFTERNOON INTO EARLY THIS EVENING. HOWEVER...WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ SCHAUMANN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Nov 5, 5:23 AM CST, 4 hours 26 minutes earlier.
Area forecast discussion, Nov 5, 5:23 AM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE. NATIONAL WEATHER SERVICE SPRINGFIELD MO 523 AM CST WED NOV 5 2008 .DISCUSSION... MAIN FOCUS WITH THIS PACKAGE WILL BE CENTERED ON STRONG SYNOPTIC SCALE STORM SYSTEM TAKING AIM AT THE PLAINS AND MISSISSIPPI VALLEY REGION OVER THE NEXT COUPLE OF DAYS. WATER VAPOR IMAGERY SHOWS A STRONG UPPER LEVEL WAVE IN THE NORTHERN ROCKIES WITH STRONG 120-130KT UPPER LEVEL JET STREAK DIGGING SOUTH ON THE WESTERN SIDE OF THE TROUGH. STORM SYSTEM IS EXPECTED TO CLOSE OFF OVER THE HIGH PLAINS LATER TODAY. FURTHER EAST AHEAD OF THE LOW...SOUTHERLY WINDS OF 10 TO 20 KTS WAS KEEPING TEMPERATURES IN THE MID 50S TO LOW 60S WEST OF THE PLATEAU SO FAR TONIGHT. DEW POINTS CONTINUE TO CREEP UP...AIDED BY THE STRONG LOW LEVEL JET OF 45 TO 60 KTS IN THE PLAINS. THIS WAS ALSO AIDING IN SOME WARM SECTOR CONVECTION BREAKING OUT TO OUR NORTH AT THE MOMENT. MODELS ARE IN DECENT AGREEMENT WITH MAIN FEATURES THROUGH THE FIRST FEW PERIODS OF THE FORECAST. AS MENTIONED ABOVE...UPPER LOW IS EXPECTED TO CLOSE OFF IN THE HIGH PLAINS TODAY. LOW LEVEL MOISTURE TRANSPORT WILL CONTINUE IN EARNEST TODAY WEST OF THE PLATEAU WITH DEWPOINTS TRYING TO CREEP INTO THE UPPER 50S TO LOW 60S OVER SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI BY 00Z. STRONG SOUTH WINDS WILL BE THE MAIN STORY FOR TODAYS WEATHER WITH SOME GUSTS OF 35 TO 40 KTS POSSIBLE WEST OF THE PLATEAU. SHOULD REMAIN BELOW ADVISORY CRITERIA BUT WILL MAKE MENTION IN THE MORNING HWO. MAY SEE SOME SCATTERED CONVECTION IN THE WARM SECTOR OVER THE NORTHWEST 1/4 OF THE CWA DURING THE DAY AND HAVE BUMPED UP POPS THERE SLIGHTLY. THE MAIN ACTION IS SLATED FOR TONIGHT HOWEVER FOR CONVECTION. STRONG UPPER JET STREAK 110-120KT WILL BE ROUNDING THE BASE OF THE UPPER LEVEL LOW THIS EVENING WHILE LOW STARTS TO BECOME NEGATIVELY TILTED. STRONG 850 WINDS WILL CONTINUE OUT OF THE SOUTH TO SOUTHWEST AT 40 TO 50KTS AND WILL HAVE PLENTY OF LOW LEVEL SHEAR. MODELS IN AGREEMENT THAT SOME DISCRETE SUPERCELLS WILL BE POSSIBLE OVER EASTERN KANSAS SOUTHWARD INTO EASTERN OKLAHOMA LATE THIS AFTERNOON INTO THE EVENING AND MAY CREEP INTO THE SOUTHWEST CORNER OF THE CWA LATE THIS EVENING BEFORE FORMING INTO A SQUALL LINE OVERNIGHT. WILL BE MENTIONING THE THREAT OF ISOLATED TORNADOES OVER THE SOUTHWEST PORTION OF THE CWA FOR TONIGHT. MAIN HAZARD ACROSS THE REMAINDER OF THE CWA WILL BE WITH STRAIGHT LINE WINDS AS SQUALL LINE SHIFTS EAST OVERNIGHT INTO THURSDAY MORNING. SHEAR STILL PRETTY STRONG OVERNIGHT WITH THE SQUALL LINE AND WOULDNT BE SURPRISED TO SEE SOME ROTATING STORMS ALONG THE LINE. STORM EVENT SHOULD BE FAIRLY SHORT LIVED HOWEVER WITH PRECIPITATION ENDING BY MIDDAY OVER THE EASTERN CWA. ATTENTION THEN TURNS TO TEMPERATURES HEADING INTO THE LATER PART OF THE WORK WEEK. PRETTY GOOD PUNCH OF COOLER AIR WILL MOVE INTO THE AREA WITH SEVERAL WAVES OF UPPER LEVEL ENERGY ROTATING THROUGH THE AREA. PRECIPITATION CHANCES WITH THESE SHORTWAVES WILL BE FAIRLY LOW...ESPECIALLY FURTHER SOUTHWEST. SHOULD BE LOOKING AT HIGHS STRUGGLING TO REACH THE LOW 50S IN CENTRAL MO BY FRIDAY...ESPECIALLY IF CLOUD COVER PERSISTS IN THAT REGION. LINDENBERG && .AVIATION... THERE ARE SEVERAL AVIATION HAZARDS THAT PILOTS FLYING IN AND OUT OF SOUTHWEST MISSOURI NEED TO MONITOR THROUGH THE NEXT 24 HOURS. FROM THE SPRINGFIELD UPPER AIR RADIOSONDE...47 KNOTS WERE MEASURED AT AROUND 2000 FEET. THIS LOW LEVEL WIND SHEAR WILL DROP OFF SOMETIME THIS MORNING...HOWEVER...SOME OF THIS MOMENTUM AT 2000 FEET WILL TRANSPORT DOWN TO THE SURFACE. IN RESPONSE...SURFACE WIND GUSTS WILL INCREASE TO AROUND 25-30 KNOTS AT TIMES THROUGH THE DAY. THIS LOW LEVEL WIND SHEAR OCCURS AGAIN THIS EVENING AND WILL CONTINUE THROUGH TONIGHT. LOOK FOR A LOW LEVEL JET TO SPEED UP TO 45-50 KNOTS AT 2000 FEET BY 02Z THIS EVENING. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS EASTERN OKLAHOMA AND KANSAS...AND MOVE NORTHEAST INTO SOUTHWEST MISSOURI TONIGHT. THESE STORMS WILL LIKELY IMPACT THE JOPLIN AIRPORT BETWEEN 03Z - 09Z. MEANWHILE SPRINGFIELD WILL BE IMPACTED BETWEEN 07-12Z. THESE STORMS MAY DROP FLIGHT CATEGORIES DOWN TO IFR AND MVFR WHEN DIRECTLY OVER ANY PARTICULAR AIRPORT. STAY TUNED...IT WILL BE A BUSY NIGHT TONIGHT. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Nov 5, 4:01 AM CST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 401 AM CST WED NOV 5 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 401 AM CST WED NOV 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: WIND GUSTS OF 35 TO 40 MPH. SEVERE STORMS PRODUCING... LARGE HAIL TO THE SIZE OF QUARTERS. DAMAGING WINDS IN EXCESS OF 70 MPH. ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: WIND GUSTS OF 35 TO 40 MPH WEST OF THE OZARKS PLATEAU FROM MID MORNING THROUGH THE EVENING. SEVERE STORMS FROM LATE EVENING THROUGH THE OVERNIGHT HOURS BEGINNING OVER EXTREME SOUTHEAST KANSAS AND THE SOUTHWEST CORNER OF MISSOURI BY LATE EVENING. DISCUSSION: AN INTENSE STORM SYSTEM WILL STRENGTHEN OVER THE HIGH PLAINS TODAY AND BRING STRONG SOUTHERLY WINDS TO THE PLAINS AND AREAS WEST OF THE OZARKS PLATEAU TODAY. WIND GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE OVER WESTERN SECTIONS OF MISSOURI INTO EXTREME SOUTHEAST KANSAS. SEVERE STORMS WILL LIKELY INITIATE LATE THIS AFTERNOON OUT IN THE PLAINS IN ADVANCE OF A DRY LINE. THE INITIAL STORMS THAT DEVELOP WILL LIKELY BECOME SUPERCELLS OUT IN THE PLAINS WITH THE POTENTIAL THAT SOME OF THESE SUPERCELLS COULD AFFECT THE SOUTHWEST PORTION OF MISSOURI AND SOUTHEAST KANSAS DURING THE EVENING WITH LARGE HAIL...DAMAGING WIND AND ISOLATED TORNADOES POSSIBLE. AS THE COLD FRONT OVERTAKES THE DRY LINE LATE THIS EVENING...STORMS WILL LIKELY CONGEAL INTO A SQUALL LINE OVER WESTERN MISSOURI AND THEN PUSH EAST OVERNIGHT ACROSS THE REMAINDER OF THE MISSOURI OZARKS. ONCE THE STORMS FORM INTO A SQUALL LINE THE MAIN HAZARD WILL BECOME DAMAGING STRAIGHT LINE WINDS...ALTHOUGH SHEAR WILL REMAIN STRONG AND ISOLATED TORNADOES WITHIN THE MAIN LINE OF STORMS CAN NOT BE RULED OUT COMPLETELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STORMS WILL LIKELY BE ONGOING ACROSS THE EASTERN HALF OF THE MISSOURI OZARKS EARLY THURSDAY MORNING. SOME OF THESE STORMS MAY STILL BE SEVERE WITH DAMAGING STRAIGHT LINE WINDS THE MAIN HAZARD EXPECTED. THE STORMS SHOULD END ACROSS THE EASTERN OZARKS BY MIDDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS EVENING ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS AND ACROSS THE REMAINDER OF THE MISSOURI OZARKS OVERNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
Nearby
Wind Advisories in Missouri, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.